MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX OPTIFIT HUMERAL STEM, 10MM; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERS APEX OPTIFIT HUMERAL STEM, 10MM; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERS APEX OPTIFIT HUMERAL STEM, 10MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that an ar-9100-10m apex optifit humeral stem screw was cross threaded.This occurred during a total shoulder replacement on (b)(6) 2024 when the implant was placed in the humerus, and the driver would not engage with the interior screw as it was cross threaded or had something going on that would not allow the driver to engage.The implant was switched out to an ar-9100-11m was used to proceed with the case.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-9100-10m batch number 15155378 was received for investigation.The device was received with other mating part attached to it and was not possible to separate them.Visual evaluation found signs of wear.A visual inspection of the locking screw using a magnifier revealed that the screw was overly tightened, preventing the inclination block from moving to 140°.The port failure is most likely due to user error, specifically the overtightening of the inclination screw, which renders the device inoperative.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Additional information was provided on 05/22/2024, where the sales representative stated that the patient's bone quality was softer than usual, which is why they switched to a stem as opposed to an eclipse cage screw.The fit of the implant was very solid.Apex broach handles were used to prepare the bone socket.
 
Event or Problem Description
Additional information was provided on 05/22/2024, where the sales representative stated that the patient's bone quality was softer than usual, which is why they switched to a stem as opposed to an eclipse cage screw.The fit of the implant was very solid.Apex broach handles were used to prepare the bone socket.

Brand Name
UNIVERS APEX OPTIFIT HUMERAL STEM, 10MM
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19547285
Report Number1220246-2024-05870
Device Sequence Number4850801
Product Code HSD
UDI-Device Identifier00888867404311
UDI-Public00888867404311
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K230513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS APEX OPTIFIT HUMERAL STEM, 10MM
Device Catalogue NumberAR-9100-10M
Device Lot Number15155378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer09/10/2024
05/22/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date09/18/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown